EconPapers    
Economics at your fingertips  
 

Asymptotic infimum coverage probability for interval estimation of proportions

Weizhen Wang () and Zhongzhan Zhang ()

Metrika: International Journal for Theoretical and Applied Statistics, 2014, vol. 77, issue 5, 635-646

Abstract: In this paper, we discuss asymptotic infimum coverage probability (ICP) of eight widely used confidence intervals for proportions, including the Agresti–Coull (A–C) interval (Am Stat 52:119–126, 1998 ) and the Clopper–Pearson (C–P) interval (Biometrika 26:404–413, 1934 ). For the A–C interval, a sharp upper bound for its asymptotic ICP is derived. It is less than nominal for the commonly applied nominal values of 0.99, 0.95 and 0.9 and is equal to zero when the nominal level is below 0.4802. The $$1-\alpha $$ 1 - α C–P interval is known to be conservative. However, we show through a brief numerical study that the C–P interval with a given average coverage probability $$1-\gamma $$ 1 - γ typically has a similar or larger ICP and a smaller average expected length than the corresponding A–C interval, and its ICP approaches to $$1-\gamma $$ 1 - γ when the sample size goes large. All mathematical proofs and R-codes for computation in the paper are given in Supplementary Materials. Copyright Springer-Verlag Berlin Heidelberg 2014

Keywords: Average expected length; Binomial distribution; Bootstrap percentile interval; Coverage probability (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00184-013-0457-5 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metrik:v:77:y:2014:i:5:p:635-646

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/184/PS2

DOI: 10.1007/s00184-013-0457-5

Access Statistics for this article

Metrika: International Journal for Theoretical and Applied Statistics is currently edited by U. Kamps and Norbert Henze

More articles in Metrika: International Journal for Theoretical and Applied Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:metrik:v:77:y:2014:i:5:p:635-646